Malignant range elevation of serum chromogranin A due to inadvertent use of proton pump inhibitor in a subject with pancreatic incidentaloma
Malabu, Usman, Karamatic, Rozemary, Mahy, Gillian, and Sangla, Kunwarjit Singh (2011) Malignant range elevation of serum chromogranin A due to inadvertent use of proton pump inhibitor in a subject with pancreatic incidentaloma. Case Reports in Endocrinology . pp. 1-3.
|PDF (Published Version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader|
View at Publisher Website: http://dx.doi.org/10.1155/2011/342480
We present a case of highly elevated tenfold rise of serum chromogranin A in a young, morbidly obese, hypertensive female being investigated for pancreatic mass, weight loss, and elevated ESR. Following extensive noninvasive investigations, an ultrasound-guided pancreatic biopsy confirmed benign haemorrhagic cyst. A clue to the etiology of the hyperchromogranin A was the elevated serum gastrin level leading to suspicion of proton pump inhibitor administration confirmed by admittance to its use. Withdrawal of the medication led to dramatic resolution of the neuroendocrine tumor marker.
|Item Type:||Article (Case Study)|
Copyright © 2011 Usman HammawaMalabu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
|FoR Codes:||11 MEDICAL AND HEALTH SCIENCES > 1103 Clinical Sciences > 110306 Endocrinology @ 100%|
|SEO Codes:||92 HEALTH > 9201 Clinical Health (Organs, Diseases and Abnormal Conditions) > 920106 Endocrine Organs and Diseases (excl. Diabetes) @ 100%|
|Deposited On:||25 Oct 2011 10:34|
|Last Modified:||25 Oct 2011 10:34|
Last 12 Months: 7
Repository Staff Only: item control page